Alert archive / Kansas / Special Weather Statements in 2020

Special Weather Statement, NWS Hastings, NE

June 21, 2020Osborne County, Kansas

NWS Hastings, NE issued this special weather statement at Jun 21, 2020, 2:21 AM CDT for Osborne County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2020, 2:21 AM CDT (07:21 UTC)
Expired
Jun 21, 2020, 3:00 AM CDT
In force
39 min
Issued by
NWS Hastings, NE

County Osborne County, KS

The radar

The Grand Island radar (KUEX), 126 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2020-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2020-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1215 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
2145 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

923 
WWUS83 KGID 210721
SPSGID

Special Weather Statement
National Weather Service Hastings NE
221 AM CDT Sun Jun 21 2020
 
KSZ018-210800-
Osborne KS-
221 AM CDT Sun Jun 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OSBORNE COUNTY UNTIL 300
AM CDT...

At 221 AM CDT, Doppler radar was tracking a strong thunderstorm near
Natoma, or 23 miles northeast of Emmeram, moving east at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Natoma.

LAT...LON 3922 9905 3945 9904 3929 9856 3913 9864
      3913 9901
TIME...MOT...LOC 0721Z 291DEG 14KT 3927 9895 

$$

Heinlein

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Jun 20, 11:58 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 20, 11:58 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
1158 PM CDT Sat Jun 20 2020

...AVIATION UPDATE...

.SHORT TERM...(This evening through Sunday)
Issued at 325 PM CDT Sat Jun 20 2020

Stratus from this morning has lifted and is more stratocumulus this
afternoon. Gradually, the clouds are diminishing. A trough of low
pressure is moving through the Nebraska panhandle this afternoon and
there are a few stronger cumulus developing along the trough.

Thunderstorms are expected to develop along the trough to the west
and move toward the forecast area later this afternoon and tonight.
Most of the forecast models keep it moving through the northern part
of the forecast area and the southern end of the line dissipates as
it gets closer to our area. Have kept the PoPs in the northern part
of the area, but did bring them a bit further to the south in case
the southern end of the line does not dissipate as it moves into the
area. The best chance for severe weather appears to be during the
evening, because after 06Z, the CAPE decreases.

Late tonight, into Sunday morning, there should be a dry period. The
thunderstorms tonight should have moved out and waiting for the
thunderstorms Sunday to take off. An upper level wave moves into the
area during the day and the surface trough is in the vicinity. The
convection tonight will likely affect the location of the surface
trough and could leave a few boundaries around the area as well. By
late morning the CAPE is over 4000 J/kg and thunderstorms will
probably take off early in the afternoon. The best CAPE/shear
location will be in the eastern half or so of the forecast area.

.LONG TERM...(Sunday night through Saturday)
Issued at 325 PM CDT Sat Jun 20 2020

The CAPE starts to diminish during the evening. The strongest
thunderstorms should be done between 10pm and midnight. There is
still a chance for some thunderstorms through the night as the upper
level wave moves through, but the chances decrease.

Thunderstorms should move out Monday morning, but the next wave
approaches during the afternoon and the chance for thunderstorms
continues into the evening and maybe overnight in the far south.

Monday night into Tuesday night there is northwest flow with a weak
upper level wave that moves through, there will be some small
chances for thunderstorms, mostly in the southwest part of the area.

The period Wednesday through Saturday will continue under northwest
flow. There are several, mainly weak, waves that move through the
area, but each of them have a chance for some precipitation. Timing
the waves and where the precipitation will be is challenging. The
best wave seems to be Friday into Saturday, but the models have a
difference in timing that makes it a little challenging.

Temperatures through the period will be a few degrees either side of
normal for this time of year. The cooler days will be early in the
week and warmer toward the end of the week.

&&

.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Monday)
Issued at 1147 PM CDT Sat Jun 20 2020

VFR is forecast overnight. Late afternoon a cold front will move
through the TAF sites. Along the front TSRA could form, will go
with VCTS for now as it is still 18hrs away. Once the front moves
through expect winds to become light and VRB.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...JCB
LONG TERM...JCB
AVIATION...Beda
Hazardous weather outlook, Jun 20, 3:33 PM CDT, 10 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
333 PM CDT Sat Jun 20 2020

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
211200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
333 PM CDT Sat Jun 20 2020

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Tonight.

A few thunderstorms are possible this evening between 7PM and
midnight. An isolated severe thunderstorm with large hail up to
golf ball size and damaging wind gusts around 60mph is possible,
mainly for areas near and north of Interstate 80.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Off and on thunderstorms are in the forecast for the remainder of
the outlook period. Sunday afternoon and evening continue to look
like the best chance for severe weather during this time period,
especially along and east of a line from Greeley to Alma Nebraska
and including north central Kansas, between 3 pm and 11 pm. Large
hail and damaging winds are the main threats. Additional strong
thunderstorms are possible next week, so be sure to stay up to
date on the latest forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight between 7 pm and
midnight north of Interstate 80.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

In the hours before

Local storm report, Jun 20, 8:59 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
859 PM CDT SAT JUN 20 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HAIL             4 SW PLAINVILLE         39.19N 99.34W
06/20/2020  E3.00 INCH       ROOKS              KS   PUBLIC

            PICTURES FROM EMERGENCY MANAGER IN ROOKS
            COUNTY. TIME ESTIMATED BY RADAR.

&&

JMBW
Special weather statement, Jun 20, 9:31 PM CDT, 4 hours 50 minutes before
Special Weather Statement
National Weather Service Hastings NE
931 PM CDT Sat Jun 20 2020

KSZ005-017-210315-
Rooks KS-Phillips KS-
931 PM CDT Sat Jun 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROOKS AND
SOUTHWESTERN PHILLIPS COUNTIES UNTIL 1015 PM CDT...

At 931 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Logan, or 17 miles southwest of Phillipsburg,
moving southeast at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Webster State Park.

LAT...LON 3933 9954 3948 9960 3957 9960 3957 9963
      3958 9961 3964 9942 3940 9928
TIME...MOT...LOC 0231Z 333DEG 12KT 3954 9950

Billings Wright
Local storm report, Jun 20, 9:32 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
932 PM CDT SAT JUN 20 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             5 S WILSONVILLE         40.04N 100.11W
06/20/2020  E1.75 INCH       FURNAS             NE   PUBLIC

            TIME ESTIMATED FROM RADAR.

&&

KS
Local storm report, Jun 20, 9:40 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
940 PM CDT SAT JUN 20 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     HAIL             WOOD RIVER              40.82N 98.60W
06/20/2020  E1.00 INCH       HALL               NE   PUBLIC

            REPORT RELAYED VIA KSNB.

&&

JMBW
Special weather statement, Jun 21, 12:09 AM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Hastings NE
1209 AM CDT Sun Jun 21 2020

NEZ041-048-049-210600-
Merrick NE-Nance NE-Polk NE-
1209 AM CDT Sun Jun 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NANCE...NORTHEASTERN
MERRICK AND CENTRAL POLK COUNTIES UNTIL 100 AM CDT...

At 1208 AM CDT, Doppler radar was tracking a strong thunderstorm near
Belgrade, or 32 miles west of Columbus, moving southeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Fullerton, Genoa, Silver Creek and Belgrade.

LAT...LON 4116 9767 4145 9813 4150 9809 4150 9804
      4151 9804 4151 9789 4153 9788 4153 9781
      4148 9770 4140 9770 4139 9760 4133 9760
      4136 9749
TIME...MOT...LOC 0508Z 303DEG 23KT 4148 9797

Heinlein
Special weather statement, Jun 21, 2:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
221 AM CDT Sun Jun 21 2020

KSZ018-210800-
Osborne KS-
221 AM CDT Sun Jun 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OSBORNE COUNTY UNTIL 300
AM CDT...

At 221 AM CDT, Doppler radar was tracking a strong thunderstorm near
Natoma, or 23 miles northeast of Emmeram, moving east at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Natoma.

LAT...LON 3922 9905 3945 9904 3929 9856 3913 9864
      3913 9901
TIME...MOT...LOC 0721Z 291DEG 14KT 3927 9895

Heinlein

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:01 PM CDTSpecial Weather StatementGIDValley44 min
Jun 20, 7:46 PM CDTSpecial Weather StatementGIDBuffalo29 min
Jun 20, 7:47 PM CDTSpecial Weather StatementGIDGreeley28 min
Jun 20, 7:54 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson51 min
Jun 20, 8:16 PM CDTSpecial Weather StatementGIDHall44 min
Jun 20, 8:37 PM CDTSpecial Weather StatementGIDNance53 min
Jun 20, 8:48 PM CDTSevere Thunderstorm WarningGIDHall, Hamilton42 min
Jun 20, 8:54 PM CDTSpecial Weather StatementGIDBuffalo51 min
Jun 21, 12:09 AM CDTSpecial Weather StatementGIDNance51 min
Jun 21, 12:35 AM CDTSevere Thunderstorm WarningGIDMerrick, Nance, Polk40 min
Jun 21, 1:16 AM CDTSevere Thunderstorm WarningGIDMerrick, Nance, Polk44 min
Jun 21, 7:16 AM CDTSpecial Weather StatementGIDClay29 min
Jun 21, 7:18 AM CDTSpecial Weather StatementGIDNuckolls27 min
Jun 21, 8:50 AM CDTSpecial Weather StatementGIDPolk25 min
Jun 21, 9:17 AM CDTSpecial Weather StatementGIDPolk28 min
Jun 21, 10:13 AM CDTSpecial Weather StatementGIDWebster32 min
Jun 21, 6:08 PM CDTSpecial Weather StatementGIDHoward, Sherman52 min
Jun 21, 6:10 PM CDTSevere Thunderstorm WarningGIDHoward, Sherman50 min
Jun 21, 6:14 PM CDTSevere Thunderstorm WarningGIDBuffalo46 min
Jun 21, 6:18 PM CDTSpecial Weather StatementGIDGosper, Phelps42 min
Jun 21, 6:33 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper, Phelps42 min
Jun 21, 6:37 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Howard, Sherman38 min
Jun 21, 6:56 PM CDTSpecial Weather StatementGIDBuffalo49 min
Jun 20, 7:38 PM CDTSevere Thunderstorm WarningGIDRooks52 min
Jun 20, 8:24 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks30 min
Jun 20, 9:31 PM CDTSpecial Weather StatementGIDRooks44 min
Jun 21, 7:21 AM CDTSpecial Weather StatementGIDOsborne24 min
Jun 21, 8:28 AM CDTSpecial Weather StatementGIDMitchell32 min
Jun 21, 8:59 AM CDTSpecial Weather StatementGIDSmith31 min
Jun 21, 9:09 AM CDTSevere Thunderstorm WarningGIDJewell, Smith51 min
Jun 21, 9:51 AM CDTSpecial Weather StatementGIDJewell24 min
Jun 21, 10:16 AM CDTSpecial Weather StatementGIDJewell29 min
Jun 21, 10:19 AM CDTSevere Thunderstorm WarningGIDJewell41 min
Jun 21, 10:39 AM CDTSpecial Weather StatementGIDMitchell36 min
Jun 21, 11:06 AM CDTSevere Thunderstorm WarningGIDJewell, Mitchell39 min
Jun 21, 11:42 AM CDTSevere Thunderstorm WarningGIDMitchell48 min
Jun 21, 1:28 PM CDTSpecial Weather StatementGIDMitchell32 min
Jun 21, 2:16 PM CDTSpecial Weather StatementGIDOsborne29 min
Jun 21, 2:28 PM CDTSevere Thunderstorm WarningGIDOsborne47 min
Jun 21, 3:11 PM CDTSevere Thunderstorm WarningGIDOsborne, Rooks49 min
Jun 21, 3:19 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne41 min
Jun 21, 3:23 PM CDTAreal Flood AdvisoryGIDOsborne3 hr
Jun 21, 3:57 PM CDTSevere Thunderstorm WarningGIDOsborne, Rooks48 min
Jun 21, 4:16 PM CDTAreal Flood AdvisoryGIDRooks3 hr
Jun 21, 4:20 PM CDTSevere Thunderstorm WarningGIDPhillips40 min
Jun 21, 4:31 PM CDTFlash Flood WarningGIDRooks5 hr
Jun 21, 4:52 PM CDTSpecial Weather StatementGIDPhillips38 min
Jun 21, 5:00 PM CDTSpecial Weather StatementGIDPhillips45 min
Jun 21, 5:03 PM CDTSevere Thunderstorm WarningGIDPhillips, Smith16 min
Jun 21, 5:22 PM CDTSpecial Weather StatementGIDSmith23 min

Nearby

Special Weather Statements in Kansas, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.